Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS Marquette, MI

June 7, 2011Dickinson County, Iron County, Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 7, 2011, 5:59 AM CDT for Dickinson County, Iron County, Menominee County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 5:59 AM CDT (10:59 UTC)
Expired
Jun 7, 2011, 6:40 AM CDT
In force
41 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Dickinson County, MI, Iron County, MI, Menominee County, MI

The radar

The Marquette radar (KMQT), 76 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3260 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:57 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 7, 3:57 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
457 AM EDT TUE JUN 7 2011

.SYNOPSIS...

IMPRESSIVE MOISTURE PLUME OVER MN AND WI ON VIS SAT THIS AFTN AND ON
WV IMAGERY OVERNIGHT AHEAD OF THE WARM FRONT CURRENTLY STREATCHING E
FROM THE SFC LOW IN SERN MONTANA AND INTO CNTRL MN AND WI.
TEMPERATURES HAVE BEEN STRUGGLING TO FALL INTO THE 70S S OF THE WARM
FRONT IN SOUTHERN MN AND SW WINDS HAVE BEEN ON THE INCREASE.
THUNDERSTORMS DEVELOPED ALONG THE H850 WARM FRONT AND ELEVATED
INSTABILITY OVER NRN MN AND SPREAD E OVERNIGHT INTO WRN LK
SUPERIOR...WRN UPPER MI...AND NRN WI. THESE THUNDERSTORMS HAVE BEEN
PRODUCING 1-1.5IN HAIL REPORTS OVER NRN MN.
&&

.DISCUSSION /TODAY THROUGH FRIDAY NIGHT/...

EXPECT THE ONGOING CONVECTION MENTIONED ABOVE TO CONTINUE THROUGH
THE MORNING HOURS OVER A GOOD PORTION OF THE CWA. AS THE H850 WARM
FRONT AND WEAK SHORTWAVE BEGIN TO QUICKLY SLIDE N LATER THIS
MORNING...EXPECT THE THE CONVECTION TO FOLLOW SUIT.
MEANWHILE...POTENT SHORTWAVE AND THE INTENSIFYING SFC LOW MOVING
THROUGH THE DAKOTAS WILL INCREASE LOW/MID LVL WAA ALONG THE WARM
FRONT AND LIKELY KICK OFF THUNDERSTORMS FARTHER W INTO THE DAKOTAS.
THIS WILL ALSO INCREASE WAA OVER THE WRN HALF OF THE CWA THIS
MORNING...SO WILL CONTINUE THE MENTION OF THUNDERSTORMS...WITH THE
HIGHEST POPS THIS MORNING WEST. H850-500 LAPSE RATES AROUND 7.5J/KG
THIS MORNING...WITH H850 PARCEL CAPE VALUES AOA 2000J/KG LEADS TO
THE POTENTIAL FOR STRONG THUNDERSTORMS. EFFECTIVE BULK SHEAR IS A
LITTLE ON THE LOW SIDE...AROUND 20-30KTS. THINK BIGGEST THREAT WILL
BE ISOLATED LARGE HAIL AND BRIEF HEAVY RAIN WITH THE ELEVATED NATURE
OF THE THUNDERSTORMS...SO ADDED LARGE HAIL TO THE GRIDS OVER THE
WEST FOR THIS MORNING. ALSO MENTIONED SOME GUSTY WINDS DUE TO DCAPE
VALUES EXCEEDING 1000J/KG...IF THE STRONGER DOWNDRAFTS ARE ABLE TO
BREAK THROUGH THE LLVL INVERSION. QUESTION IS HOW FAR E THE STORMS
WILL SLIDE WITH THE WNW MEAN FLOW. DECENT INSTABILITY SEEN IN ML AND
ELEVATED CAPE OVER THE SERN PART OF THE CWA...SO THE POTENTIAL IS
THERE FOR THE STORMS TO CONTINUE. ALTHOUGH BEST WAA ALONG THE H850
WARM FRONT DIMINISHES IS YOU HEAD FARTHER E. DID PUT LOW CHANCE POPS
FOR STORMS MAKING IT THERE AND WILL NEED TO MONITOR HEADING INTO THE
MORNING HOURS. AS THE SFC WARM FRONT MOVES THROUGH TOWARDS
DAY...THUNDERSTORM POTENTIAL BECOMES MORE UNCERTAIN. AS THE AREA
COMES UNDER THE WARM SECTOR...LLVL CAP MOVES IN AND WILL LIKELY BE
TOO DRY IN THE MID LVLS TO SUPPORT CONVECTIVE DEVELOPMENT. WITH THE
STRONG H850 LAPSE RATES...APPROACHING 8-8.5C/KM...AND STRONG
ELEVATED CAPE VALUES AROUND 1500J/KG REDEVELOPING...DID NOT HAVE
ENOUGH CONFIDENCE TO REMOVE POPS COMPLETELY THIS AFTN. IN
ADDITION...WITH MODEL HODOGRAPHS INDICATING STORMS TRAVELING
EASTWARD ON THE WARM FRONT...BELIEVE THERE IS A POTENTIAL FOR SOME
OF THE STORMS TO BRUSH THE NRN SECTIONS OF THE LAND CWA BEFORE THE
FRONT MOVES FAR ENOUGH N BY EARLY EVENING. WARM AND HUMID DAY
EXPECTED...MIXING TO H850 TEMPS AROUND 20C IN THE LATE AFTN PRODUCES
HIGHS IN THE UPPER 80S AND LOW 90S ACROSS MUCH OF THE INTERIOR
LOCATIONS. WITH SOME MARINE INFLUENCE UNDER THE ERLY FLOW AHEAD OF
THE WARM FRONT...EXPECT TEMPS ALONG THE KEWEENAW TO BE
COOLER...UNTIL THE FRONT FINALLY SHIFTS S WINDS LATE IN THE AFTN.

WARM FRONT WILL BE OVER LK SUPERIOR TONIGHT...STRETCHING E FROM A
993MB LOW JUST E OF FARGO. THIS LOW IS EXPECTED TO TRACK E OVERNIGHT
AND NEAR WRN LK SUPERIOR. WILL LIKELY SEE ONGOING CONVECTION OVER
NRN LK SUPERIOR...BUT CONCERN COMES FROM POTENTIAL UPSTREAM
CONVECTION OVER NRN MN EVOLVING INTO AN MCS AND MOVING ACROSS THE
CWA. MCS SEEMS POSSIBLE WITH THE INSTABILITY PRESENT OVER THE
AREA...SUBSTANTIAL H850 MOISTURE TRANSPORT NE ACROSS UPPER MI
OVERNIGHT AND THETA-E RIDGE/ADVECTION. WITH THE FORWARD PROPAGATING
CORFIDI VECTORS SUGGESTING THAT THE MCS WILL GRADUALLY SHIFT ENE
THROUGH THE NIGHT...MAY END UP STAYING OVER LK SUPERIOR...BUT THE
POTENTIAL EXISTS FOR THUNDERSTORMS TO DEVELOP ALONG THE SRN EDGE AND
OVER THE NRN PORTIONS OF THE LAND CWA. BEST CHANCES AT THIS TIME
APPEAR TO BE WRN U.P...ESPECIALLY THE KEWEENAW PENINSULA.

AREA SHOULD SEE A LITTLE BIT OF A BREAK WED MORNING BEHIND THE
POTENTIAL MCS. TIMING WITH THE FRONTS AND INSTABILITY WILL BE THE
KEY FOR POTENTIAL CONVECTION ON WED. FIRST WITH THE POTENTIAL
REBOUND IN INSTABILITY BEHIND THE POSSIBLE MCS TONIGHT. PLENTY OF
LLVL MOISTURE AND SUNNY SKIES SHOULD HELP SFC BASED CAPE VALUES
INCREASE OVER THE LAND AREAS BY LATE MORNING. HOW QUICKLY IN
INCREASES WILL DEPEND ON THE TIMING OF THE COLD FRONT SURGING E
ACROSS THE AREA INTO THE AFTN. ECMWF IS THE FASTEST OF THE MODELS
WITH THE SFC LOW AND COLD FRONT MOVING THROUGH THE CWA...EXITING BY
00Z THU. NAM IS ON THE SLOWEST SIDE...HAVING IT OVER THE CNTRL
CWA...WITH THE GFS/CANADIAN HAVING IT EXIT BETWEEN 18-00Z. WITH THE
POTENT CAA ASSOCIATED WITH THIS FRONT...STRONG LIFT WILL BE PRESENT
AND CONVECTIVE POTENTIAL...ALONG WITH SEVERE POTENTIAL...WILL DEPEND
ON REBOUNDING INSTABILITY ON WED MORN. 0-6KM BULK SHEAR IS FAIRLY
IMPRESSIVE AND LIKELY EXCEEDING 40KTS. IF THE FRONT TIMES OUT
HITTING DURING PEAK HEATING...THINK SUPERCELL POTENTIAL INCREASES
WITH DECENT 0-3KM EHI EXCEEDING 2-3 OVER THE SCNTRL CWA AND A
SLIGHTLY VEERING HODOGRAPH. SPC HAS CONTINUED THE SLIGHT RISK OVER
THE SCNTRL CWA FOR THE DAY 2 OUTLOOK AND WILL MENTION IN HWO. WITH
THE FRONT MOVING THROUGH QUICKLY WED AFTN...IT MIGHT LIMIT SOME OF
THE HIGHS...ESPECIALLY OVER THE WRN CWA. OVERALL...SHOULD STILL BE A
FAIRLY WARM/HUMID DAY OVER THE CNTRL AND E.

AS THE SFC FRONT EXITS THE AREA...MUCH COOLER AIR WILL SURGE ACROSS
THE CWA WED NIGHT. EXPECT SOME LINGERING CLOUDS AND THE POTENTIAL
FOR SOME LIGHT SHOWERS WITH DECENT H925-700 MOISTURE AND PVU MOVING
OVER THE CWA. THESE SHOWERS AND CLOUDS SHOULD QUICKLY DIMINISH AS
THE UPPER WAVE AND LINGERING MOISTURE EXIT THURS AFTN. HIGH PRESSURE
SETTLING OVERHEAD SHOULD WEAKEN WINDS UP AND CLEAR SKIES WILL LEAD
TO DECENT RADIATIONAL COOLING. PWATS DON/T FALL TOO LOW...ABOUT 50
PERCENT OF NORMAL...WITH DRIEST AIR OVER THE NRN HALF OF THE CWA.
THEREFORE...HAVE LOWS IN THE UPPER 30S OVER THE INTERIOR W...WITH
40S ELSEWHERE. IN ADDITION...AS THE FRONTAL BOUNDARY THAT PASSED
THROUGH THE AREA WED AFTN/EVENING STALLS OUT OVER SRN WI EXPECT
CONVECTION TO RUN ALONG IT THURS INTO THURS NIGHT...WHICH COULD
PRODUCE A FEW HIGH CLOUDS STREAMING OVER THE SCNTRL CWA.
THEREFORE...WILL KEEP TEMPS SLIGHTLY WARMER THERE.

HUDSON BAY HIGH WILL REMAIN IN CONTROL ON FRI...WHICH WILL PROVIDE
ANOTHER NICE DAY ACROSS THE AREA...ALTHOUGH THERE COULD BE A FEW
CLOUDS TRYING TO APPROACH THE WI AND UPPER MI BORDER.
ECMWF/GFS/CANADIAN CONSISTANT ON AN UPPER TROUGH PUSHING E THROUGH
THE FLOW AND ACROSS THE GREAT LAKES REGION FOR FRI NIGHT AND INTO
SAT. WITH THE HUDSON BAY HIGH IN PLACE...SYSTEM MAY BE FIGHTING THE
DRY AIR AND KEEP THE BEST CHANCES FOR PCPN OVER THE SRN HALF OF THE
CWA. PREVIOUS SHIFT HAD ADDED IN SOME SLIGHT CHANCE POPS OVER THE
SCNTRL CWA FOR SAT AND HAVE EXPANDED THEM EARLIER INTO THE SECOND
HALF OF FRI NIGHT.
&&

.AVIATION /FOR THE 06Z TAF ISSUANCE/...

WEAK SFC TROF AND POOLING OF HIGHER DEWPOINTS SHOULD LEAD TO FOG AND
IFR VSBY AT KSAW OVERNIGHT TONIGHT. LEFT FOG OUT OF KCMX WHERE
DEWPOINTS NOT QUITE AS HIGH...AND NOT MUCH RAIN OCCURRED OVER THE
SCNTRL LAKE SUPERIOR LAST EVENING SO WOULD NOT EXPECT ANY FOG TO
ADVECT INTO KCMX LATE TONIGHT IN DEVELOPING ERLY FLOW. EXPECT
IMPROVEMENT TO VFR TO OCCUR AT KSAW AFTER SUNRISE. ONLY INCLUDED AN
INCREASE IN MID-LVL CLOUDS ON TUESDAY FROM WAA CONVECTION SPREAD
THROUGH THE NRN PLAINS OVERNIGHT AND TUE MORNING AND KEPT ANY SHRA
WEST OF THE REGION. DEVELOPING MID-LVL CAP WITH WARMER TEMPS ALOFT
SHOULD INHIBIT SHRA/CONVECTION DURING THE AFTERNOON AND EVENING HRS
ON TUESDAY. DID INCLUDE LLWS AT BOTH TAF SITES TUE EVENING AS
LOW-LVL SPEED MAX MOVES ACROSS THE AREA.
&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

AS MORE HUMID AIR AND SHOWERS/THUNDERSTORMS AHEAD OF LO PRES AND
ATTENDANT WARM FRONT MOVING E FROM THE NORTHERN PLAINS OVERSPREAD LK
SUP TODAY/TONIGHT...EXPECT FOG TO DEVELOP. TERRAIN ENHANCEMENT AND
THE APPROACHING LOW WILL ALSO INTENSIFY THE NE WIND DOWN THE W HALF
OF LK SUP TODAY...WITH WINDS UP TO 25 KTS. ONCE THE LO PUSHES TO THE
E LATER ON WED...A STRONGER NW TO N WIND WILL DEVELOP. N WINDS OVER
THE NCENTRAL PART OF THE LK MAY APPROACH 30 KTS ON WED NIGHT. EXPECT
THE FOG TO DISSIPATE ON WED/WED NIGHT WITH THE ARRIVAL OF DRIER AIR
IN THIS STRENGTHENING NNW FLOW. A LIGHER N TO E WIND WILL DEVELOP
LATER IN THE WEEK AS HI PRES BUILDS ACROSS ONTARIO.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...SRF
DISCUSSION...SRF
AVIATION...VOSS
MARINE...KC
Hazardous weather outlook, Jun 7, 4:18 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
518 AM EDT TUE JUN 7 2011

MIZ001>007-009>014-084-085-081100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
518 AM EDT TUE JUN 7 2011 /418 AM CDT TUE JUN 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
STRONGER STORMS STORMS THIS MORNING AND EARLY THIS AFTERNOON COULD
PRODUCE LARGE HAIL AND GUSTY WINDS...MAINLY OVER WESTERN UPPER
MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY EVENING.
THERE IS A SLIGHT RISK SOME OF THE THUNDERSTORMS MAY BE
SEVERE...MAINLY OVER SOUTH CENTRAL UPPER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HAIL OR STRONG WINDS WOULD BE GREATLY
APPRECIATED.

LSZ162-240>251-263>267-081100-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
518 AM EDT TUE JUN 7 2011 /418 AM CDT TUE JUN 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THE
THUNDERSTORMS COULD PRODUCE LARGE HAIL AND GUSTY WINDS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-081100-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
518 AM EDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY EVENING...AND
AGAIN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

SRF

In the hours before

Special weather statement, Jun 7, 1:48 AM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
148 AM CDT TUE JUN 7 2011

MIZ002-009-070815-
GOGEBIC-ONTONAGON-
148 AM CDT TUE JUN 7 2011

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
315 AM CDT/415 AM EDT/...

AT 145 AM CDT/245 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 33 MILES NORTHWEST OF UPSON...OR
41 MILES WEST OF IRONWOOD.  THIS STORM WAS MOVING EAST AT 35 MPH.

PENNY SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KC
Special weather statement, Jun 7, 5:43 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
543 AM CDT TUE JUN 7 2011

MIZ010>012-071130-
DICKINSON-IRON-MENOMINEE-
543 AM CDT TUE JUN 7 2011

...SIGNIFICANT WEATHER ALERT FOR DICKINSON...IRON AND MENOMINEE
COUNTIES UNTIL 630 AM CDT...

AT 542 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 9
MILES NORTHEAST OF TIPLER...OR 11 MILES SOUTHWEST OF CRYSTAL FALLS.
THIS STORM WAS MOVING EAST AT 50 MPH.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:18 AM CDTSpecial Marine WarningMQT27 min
Jun 7, 2:23 AM CDTSevere Thunderstorm WarningMQTGogebic, Ontonagon67 min
Jun 7, 3:02 AM CDTSevere Thunderstorm WarningMQTGogebic, Houghton, Iron, Ontonagon43 min
Jun 7, 10:08 AM CDTSmall Craft AdvisoryMQT33 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.